Alert archive / Oregon / High Wind Watches in 2015

High Wind Watch 4, NWS Medford, OR

August 28, 20155 counties in Oregon; Modoc County, California

NWS Medford, OR issued this high wind watch at Aug 28, 2015, 2:22 AM PDT for 5 counties in Oregon; Modoc County, California. It took effect at Aug 29, 2015, 2:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 28, 2015, 2:22 AM PDT (09:22 UTC)
In effect from
Aug 29, 2015, 2:00 AM PDT
Expired
Aug 28, 2015, 2:12 PM PDT
In force
Issued by
NWS Medford, OR

Counties Modoc County, CA, Coos County, OR, Curry County, OR, Douglas County, OR, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 71 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 9.4 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2015-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2015-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3301 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

726 
WWUS76 KMFR 280922
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
222 AM PDT FRI AUG 28 2015


ORZ030-031-282130-
/O.NEW.KMFR.HW.A.0004.150829T0900Z-150829T1800Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
222 AM PDT FRI AUG 28 2015

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING.

* WINDS: SOUTHWEST BETWEEN 35 AND 45 MPH WITH GUSTS BETWEEN 60
  AND 70 MPH.

* TIMING: WINDS WILL INCREASE FRIDAY NIGHT AND PEAK LATE FRIDAY
  NIGHT AND EARLY SATURDAY MORNING.

* LOCATIONS INCLUDE: HIGHWAY 31 AROUND SUMMER LAKE.

* IMPACTS: STRONG CROSS WINDS MAY RESULT IN HAZARDOUS TRAVEL FOR
  HIGH PROFILE VEHICLES. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR HAZARDOUS HIGH
WINDS. GUSTS OF 58 MPH OR STRONGER MAY OCCUR. 

&&

$$
2 follow-up statements
830 
WWUS76 KMFR 281551
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
851 AM PDT FRI AUG 28 2015

...UNSEASONABLY STRONG WIND STORM EXPECTED THIS WEEKEND...

.A DEEP LOW IS EXPECTED TO FORM JUST OFFSHORE OF OREGON BEGINNING
TONIGHT...AND THIS COULD BRING STRONG WINDS TO THE COAST AND EAST
SIDE OVERNIGHT AND INTO SATURDAY MORNING. DUE TO THE UNSEASONABLE
TIMING OF THIS LOW...AND THE HIGH LEVELS OF RECREATIONAL ACTIVITY
ONGOING IN THE AFFECTED AREAS...THERE IS A HIGHER RISK OF
HAZARDOUS CONDITIONS...AND EXTRA PRECAUTION SHOULD BE TAKEN.

ORZ021-022-290400-
/O.EXB.KMFR.HW.A.0004.150829T0900Z-150829T2100Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...BANDON...PORT ORFORD...GOLD BEACH
851 AM PDT FRI AUG 28 2015

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
AFTERNOON. 

* WINDS: SOUTH TO SOUTHWEST WINDS OF 40 TO 45 MPH WITH GUSTS
  BETWEEN 60 AND 70 MPH.

* TIMING: WINDS WILL INCREASE TONIGHT...PEAK LATE TONIGHT INTO EARLY
  SATURDAY MORNING.

* LOCATIONS INCLUDE: BANDON...PORT ORFORD...GOLD BEACH...HUMBUG
  MOUNTAIN...ALL CAPES AND HEADLANDS...AND ALL COASTAL
  CAMPGROUNDS.

* IMPACTS: STRONG CROSS WINDS MAY RESULT IN HAZARDOUS TRAVEL FOR
  HIGH PROFILE VEHICLES ALONG HIGHWAY 101. STRONG WINDS MAY ALSO
  CREATE HAZARDOUS CONDITIONS AT COASTAL CAMPGROUNDS AND OTHER
  RECREATIONAL AREAS DUE TO BLOWING DEBRIS AND THE POTENTIAL FOR
  FALLING TREES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS
THERE IS THE POTENTIAL FOR HAZARDOUS HIGH WINDS. GUSTS OF 58 MPH
OR STRONGER MAY OCCUR.

&&

$$

CAZ085-290400-
/O.EXA.KMFR.HW.A.0004.150829T0900Z-150829T1800Z/
MODOC COUNTY-
851 AM PDT FRI AUG 28 2015

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING. 

* WINDS: SOUTHWEST BETWEEN 35 AND 45 MPH WITH GUSTS BETWEEN 60 
  AND 70 MPH. 

* TIMING: WINDS WILL INCREASE TONIGHT...PEAK LATE TONIGHT INTO EARLY
  SATURDAY MORNING.

* LOCATIONS INCLUDE: HIGHER TERRAIN OF THE WARNERS.

* IMPACTS: STRONG CROSS WINDS MAY RESULT IN HAZARDOUS TRAVEL FOR
  HIGH PROFILE VEHICLES. OUTDOOR RECREATION COULD BECOME HAZARDOUS
  DUE TO THE POTENTIAL OF FALLING TREES AND BLOWING DEBRIS.  

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS
THERE IS THE POTENTIAL FOR HAZARDOUS HIGH WINDS. GUSTS OF 58 MPH
OR STRONGER MAY OCCUR.

&&

$$

ORZ030-031-290400-
/O.CON.KMFR.HW.A.0004.150829T0900Z-150829T1800Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
851 AM PDT FRI AUG 28 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING. 

* WINDS: SOUTHWEST BETWEEN 35 AND 45 MPH WITH GUSTS BETWEEN 60 
  AND 70 MPH. 

* TIMING: WINDS WILL INCREASE TONIGHT...PEAK LATE TONIGHT INTO EARLY
  SATURDAY MORNING.

* LOCATIONS INCLUDE: HIGHWAY 31 AROUND SUMMER LAKE....AND HIGHER
  TERRAIN OF THE FREMONT...WARNER...AND HART RANGES.

* IMPACTS: STRONG CROSS WINDS MAY RESULT IN HAZARDOUS TRAVEL FOR
  HIGH PROFILE VEHICLES ALONG HIGHWAY 31. OUTDOOR RECREATION
  COULD BECOME HAZARDOUS DUE TO THE POTENTIAL OF FALLING TREES AND
  BLOWING DEBRIS.


* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS
THERE IS THE POTENTIAL FOR HAZARDOUS HIGH WINDS. GUSTS OF 58 MPH
OR STRONGER MAY OCCUR.

&&

$$
768 
WWUS76 KMFR 282112
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
212 PM PDT FRI AUG 28 2015

...UNSEASONABLY STRONG WIND STORM EXPECTED TONIGHT INTO SATURDAY...

.DEEP LOW PRESSURE IS EXPECTED TO FORM JUST OFFSHORE OF OREGON 
BEGINNING TONIGHT...AND THIS WILL BRING STRONG WINDS TO THE COAST 
AND EAST SIDE OVERNIGHT TONIGHT INTO SATURDAY. THIS IS AN UNUSUALLY 
STRONG STORM FOR AUGUST...AND THERE IS A HIGHER THAN NORMAL 
POTENTIAL FOR DAMAGE TO TREES WEAKENED BY DROUGHT. ALSO...DUE TO THE 
HIGH LEVELS OF RECREATIONAL ACTIVITY ONGOING IN THE AFFECTED 
AREAS...EXTRA PRECAUTION SHOULD BE TAKEN.

CAZ085-ORZ030-031-290600-
/O.UPG.KMFR.HW.A.0004.150829T0900Z-150829T1800Z/
/O.NEW.KMFR.WI.Y.0014.150829T0900Z-150830T0000Z/
/O.NEW.KMFR.HW.W.0007.150829T0900Z-150830T0000Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
212 PM PDT FRI AUG 28 2015

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM PDT SATURDAY...
...WIND ADVISORY IN EFFECT FROM 2 AM TO 5 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 5 PM PDT SATURDAY. A
WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN
EFFECT FROM 2 AM TO 5 PM PDT SATURDAY. THE HIGH WIND WATCH IS NO
LONGER IN EFFECT. 

* WINDS: SOUTHWEST 35 TO 45 MPH WITH GUSTS UP TO 70 MPH IN THE
  WARNING AREA. SOUTHWEST 25 TO 35 MPH UP TO 55 MPH IN THE
  ADVISORY AREA.

* TIMING: WINDS WILL INCREASE TONIGHT...PEAK LATE TONIGHT INTO
  EARLY SATURDAY MORNING. 

* LOCATIONS INCLUDE: HIGHWAY 31 BETWEEN PAISLEY AND SUMMER
  LAKE...AND AND HIGHER TERRAIN OF THE FREMONT...WARNER...AND HART
  RANGES.

* IMPACTS: STRONG CROSS WINDS MAY RESULT IN HAZARDOUS TRAVEL FOR
  HIGH PROFILE VEHICLES ALONG HIGHWAY 31 AND HIGHWAY 140 EAST OF
  LAKEVIEW. OUTDOOR RECREATION COULD BECOME HAZARDOUS DUE TO THE
  POTENTIAL OF FALLING BRANCHES AND TREES AND BLOWING DEBRIS. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...A HIGH WIND WARNING MEANS A
HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND
SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO
PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH
PROFILE VEHICLES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ORZ021-022-290600-
/O.UPG.KMFR.HW.A.0004.150829T0900Z-150829T2100Z/
/O.NEW.KMFR.HW.W.0007.150829T0900Z-150829T2100Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...BANDON...PORT ORFORD...GOLD BEACH
212 PM PDT FRI AUG 28 2015

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 2 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 2 PM PDT SATURDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS: SOUTH TO SOUTHWEST WINDS OF 40 TO 45 MPH WITH GUSTS UP TO
  70 MPH. 

* TIMING: WINDS WILL INCREASE TONIGHT...PEAK LATE TONIGHT INTO
  EARLY SATURDAY MORNING. 

* LOCATIONS INCLUDE: BANDON...PORT ORFORD...GOLD BEACH...HUMBUG
  MOUNTAIN...ALL CAPES AND HEADLANDS...AND ALL COASTAL
  CAMPGROUNDS.

* IMPACTS: STRONG CROSS WINDS MAY RESULT IN HAZARDOUS TRAVEL 
  FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 101. STRONG WINDS 
  MAY ALSO CREATE HAZARDOUS CONDITIONS AT COASTAL CAMPGROUNDS 
  AND OTHER RECREATIONAL AREAS DUE TO BLOWING DEBRIS AND THE 
  POTENTIAL FOR FALLING BRANCHES AND TREES.

* BEACH IMPACTS: STRONG SOUTH WINDS WILL PRODUCE UNUSUALLY HIGH
  SURF...ESPECIALLY ALONG SOUTH FACING BEACHES...FRIDAY NIGHT AND
  SATURDAY MORNING. BEACHGOERS SHOULD PAY CLOSE ATTENTION TO THE
  OCEAN AND WATCH FOR SNEAKER WAVES WHICH MAY RUN UP ON BEACHES OR
  OVERWASH JETTIES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...A HIGH WIND WARNING MEANS A
HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND
SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO
PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH
PROFILE VEHICLES.

&&


$$

CAZ081-290600-
/O.NEW.KMFR.WI.Y.0013.150828T2112Z-150829T0600Z/
CENTRAL SISKIYOU COUNTY-
212 PM PDT FRI AUG 28 2015

...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* WINDS: SOUTH 25 TO 35 MPH WITH GUST UP TO 50 MPH. 

* TIMING: NOW UNTIL TONIGHT. WINDS WILL PEAK OUT THIS EVENING. 

* LOCATIONS INCLUDE: INTERSTATE 5 BETWEEN GAZELLE AND WEED. 

* IMPACTS: STRONG WINDS MAY RESULT IN HAZARDOUS TRAVEL FOR HIGH
  PROFILE VEHICLES ALONG INTERSTATE 5. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...A WIND ADVISORY MEANS THAT 
WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ029-290600-
/O.NEW.KMFR.WI.Y.0014.150829T0900Z-150830T0000Z/
KLAMATH BASIN-
212 PM PDT FRI AUG 28 2015

...WIND ADVISORY IN EFFECT FROM 2 AM TO 5 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 5 PM PDT SATURDAY. 

* WINDS: SOUTHWEST 25 TO 35 MPH WITH GUST UP TO 55 MPH.

* TIMING: WINDS WILL INCREASE LATE TONIGHT...PEAK LATE TONIGHT
  INTO SATURDAY MORNING.

* LOCATIONS INCLUDE: HIGHWAY 97 NEAR MODOC POINT...AND HIGHER
  TERRAIN. 

* IMPACTS: STRONG CROSS WINDS MAY RESULT IN HAZARDOUS TRAVEL FOR
  HIGH PROFILE VEHICLES ALONG HIGHWAY 97. OUTDOOR RECREATION COULD
  BECOME HAZARDOUS DUE TO THE POTENTIAL OF FALLING BRANCHES AND
  TREES AND BLOWING DEBRIS.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...A WIND ADVISORY MEANS THAT 
WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PETRUCELLI

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Aug 27, 9:43 PM PDT, 4 hours 39 minutes earlier.

Area forecast discussion, Aug 27, 9:43 PM PDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
943 PM PDT THU AUG 27 2015

.DISCUSSION...THE 00Z GFS DATA HAS ARRIVED AND IT IS LARGELY
CONSISTENT WITH ITS PREVIOUS RUN AS WELL AS THE 00Z NAM AND 12Z
ECMWF. THE BIGGEST CHANGE IN THIS RUN OF THE GFS MAY BE A
SLIGHTLY FARTHER SOUTH AND STRONGER DEPICTION OF THE MAIN SHORTWAVE
THAT IS EXPECTED TO RIPPLE ALONG THE COLD FRONT LATE FRIDAY NIGHT.
THUS, PRECIPITATION AMOUNTS MAY NEED TO BE BUMPED UP TO AN
EXPECTATION OF AROUND A HALF INCH IN THE VALLEYS OF WESTERN
SISKIYOU COUNTY AND SOUTHWEST JOSEPHINE COUNTY. THE BULK OF
RAINFALL WILL OCCUR BETWEEN MIDNIGHT AND 9 AM ON SATURDAY ON THE
WEST SIDE THEN LIGHTER PRECIPITATION ON THE EAST SIDE BETWEEN 5 AM
AND NOON. THE SOUTHWEST LOW LEVEL FLOW WILL HAVE A DOWNSLOPE
INFLUENCE IN THE ROGUE AND SHASTA VALLEYS WITH AMOUNTS OF A TENTH
TO A QUARTER OF AN INCH.

BESIDES THE RAIN, THE FAST MOVING FRONT WILL BRING STRENGTHENING
WINDS LATE FRIDAY NIGHT. THE STRONGEST COASTAL WINDS LOOK TO OCCUR
BETWEEN 3 AM AND 9 AM ON SATURDAY MORNING WITH GUSTS TO 65 MPH
EXPECTED AT CAPE BLANCO AND WIDESPREAD GUSTS TO 40 MPH. SOUTHWEST
WINDS WILL ALSO BE STRONG INLAND...STRONGEST ON THE EAST SIDE WITH
GUSTS OF 35 TO 50 MPH BETWEEN 8 AM AND 4 PM ON SATURDAY.

POST-FRONTAL SHOWERS WILL BE VERY LIGHT AND MAINLY AT THE COAST
SATURDAY AFTERNOON AND EVENING THEN THE NEXT FRONT WILL FOLLOW
LATE SATURDAY NIGHT AND DISSIPATE AS IT MOVES INLAND SUNDAY.
MEASUREABLE RAIN IS LIKELY TO BE LIMITED TO THE WEST SIDE WITH
THIS SYSTEM WITH THE BULK OF RAINFALL OCCURRING WEST OF INTERSTATE
5. THE OUTLOOK IS FOR ANOTHER FRONT LATE TUESDAY OR TUESDAY NIGHT
WITH SIMILAR CHARACTERISTICS TO THE SUNDAY SYSTEM. OTHERWISE, THE
UPCOMING WEEK LOOKS TO BE DRY BUT COOL WITH A PERSISTENT MARITIME
INFLUENCE KEEPING TEMPERATURES BELOW NORMAL.

&&

.AVIATION...FOR THE 28/00Z TAF CYCLE...ALONG THE COAST...VFR
CONDITIONS WILL PREVAIL INITIALLY...THEN AREAS OF MVFR CIGS AND MVFR
VSBYS IN RAIN WILL DEVELOP THURSDAY EVENING WITH AREAS OF HIGHER
TERRAIN BECOMING OBSCURED. CONDITIONS WILL IMPROVE TO VFR FRIDAY
MORNING AND REMAIN VFR THROUGH FRIDAY AFTERNOON.  INLAND...VFR
CONDITIONS WILL PREVAIL...EXCEPT FOR AREAS OF MVFR VSBYS IN SMOKE
AND HAZE THROUGH FRIDAY AFTERNOON.  SOME HIGHER TERRAIN MAY BECOME
OBSCURED IN THE UMPQUA BASIN. -JRS

&&

.MARINE...UPDATED 315 PM PDT THURSDAY 27 AUGUST 2015...LIGHT WINDS
AND SEAS ARE EXPECTED THROUGH EARLY FRIDAY. CONFIDENCE IS INCREASING
REGARDING THE DETAILS OF A FRONTAL SYSTEM WHICH WILL ENTER THE
WATERS ON FRIDAY AND MOVE THROUGH THEM OVER THE WEEKEND. A PERIOD OF
MODERATE TO STRONG SOUTHERLY WINDS IS EXPECTED TO BEGIN ON FRIDAY
EVENING INTO SATURDAY. THIS WILL CREATE PERIODS OF SMALL CRAFT WINDS
AND SEAS ACROSS ALL OF OUR WATERS WITH THE POSSIBILITY OF GALES AND
VERY STEEP WIND DRIVEN SEAS OCCURRING NORTH OF GOLD BEACH. IN
ADDITION, OCCASIONAL HEAVY RAIN AND LOW VISIBILITIES WILL BE
POSSIBLE. MULTIPLE LONG PERIOD SWELLS ARE ALSO EXPECTED THIS WEEKEND
WITH POSSIBLE INCREASED SNEAKER WAVE ACTIVITY. CONDITIONS WILL
TEMPORARILY CALM DOWN MONDAY, BUT MODERATE LONG PERIOD NORTHWEST
SWELL WILL DEVELOP OVER THE WATERS NEXT WEEK. -SCHAAF

&&

.PREV DISCUSSION... /ISSUED 325 PM PDT THU AUG 27 2015/

DISCUSSION...THE LATEST VISIBLE IMAGE SHOWS A FEW HIGH CLOUDS MOVING
IN FROM THE SOUTHWEST AND CU IN SOUTHEAST MODOC COUNTY. ELSEWHERE
SKIES ARE CLEAR WITH PATCHY TO AREAS OF SMOKE MOVING NORTH FROM THE
FIRES IN DEL NORTE COUNTY. DRY AND WARM CONDITIONS WILL CONTINUE FOR
MOST LOCATIONS ONE MORE DAY, THEN SIGNIFICANT CHANGES ARE ON THE WAY
STARTING FRIDAY NIGHT AND LASTING THROUGH THE WEEKEND. DETAILS WILL
FOLLOW BELOW.

A LARGE UPPER LOW NEAR 43N/139W WILL MOVE SOUTHWEST OVER THE NEXT 24
TO 36 HOURS AND AN UPPER TROUGH ROTATING AROUND THE UPPER LOW WILL
MOVE INTO SOUTHWEST OREGON AND BECOME NEGATIVELY TILTED AND A
SURFACE LOW DEEPENING INSIDE OF 130W LATE FRIDAY NIGHT INTO SATURDAY
MORNING. NORMALLY THIS TYPE OF PATTERN WILL LEAD TO MODERATE TO
STRONG WINDS ALONG THE COAST, ESPECIALLY OVER THE HEADLANDS AND NEAR
CAPE BLANCO AND AT LEAST GALE FORCE WINDS OVER THE NORTHERN MARINE
WATERS. AT THIS TIME, WE THINK WINDS AT THE COAST AND HEADLANDS WILL
REMAIN BELOW WARNING CRITERIA. HOWEVER, ITS POSSIBLE IN A FEW SPOTS,
SAY AROUND CAPE BLANCO AND HEADLANDS TO THE NORTH COULD BRIEFLY
REACH WARNING CRITERIA SATURDAY MORNING. LATER SHIFTS WILL NEED TO
REEVALUATE. WINDS SHOULD GRADUALLY DECREASE SATURDAY AFTERNOON AS
THE LOW MOVES NORTH. ADDITIONALLY, MODERATE TO STRONG WINDS ARE
POSSIBLE OVER THE HIGHER TERRAIN FRIDAY NIGHT AND SATURDAY ALONG AND
EAST OF OF THE CASCADES. A FEW SPOTS AROUND SUMMER RIM POSSIBLY
REACHING HIGH WIND CRITERIA BUT THERE IS A BETTER CHANCE FOR GREATER
PORTION OF THE EAST SIDE REACHING WIND ADVISORY CRITERIA.

THE NEXT CONCERN IS RAIN. THE MODELS HAVE DELAYED THE ONSET OF
RAINFALL FOR THE COAST AND INLAND AREAS UNTIL FRIDAY NIGHT, BUT
STILL BRING THE MOST OF THE RAINFALL TO THE COASTAL MOUNTAINS AND
CASCADES. ALSO THE MODELS HAVE TRENDED LOWER WITH PRECIP AMOUNTS,
BUT CONFIDENCE IS LOW THAT WILL BE THE CASE, THEREFORE AMOUNTS
REMAIN CLOSE TO WHAT WAS FORECAST LAST NIGHT. HOWEVER I DID REDUCE
VALUES IN THE UMPQUA AND ROGUE VALLEY DUE TO DOWNSLOPING EFFECTS. IN
SHORT, IT STILL LOOKS LIKE ENOUGH RAIN TO MAKE AN APPRECIABLE
DIFFERENCE ACROSS THE AREA, WITH AMOUNTS UPWARD TO TO AN INCH ALONG
FOR THE COASTAL MOUNTAINS IN SOUTHWEST OREGON.

SATURDAY WE EXPECT SHOWERS, MAINLY FOR THE CASCADES WESTWARD.
AMOUNTS WILL BE LESS THAN A QUARTER OF INCH ALONG AND NEAR THE COAST
AND LESS THAN A TENTH OF AN INCH ELSEWHERE. WINDS ARE EXPECTED TO BE
STRONGEST SATURDAY MORNING, THEN WILL GRADUALLY DIMINISH SATURDAY
AFTERNOON AS THE SURFACE LOW MOVES NORTH AND WEAKENS. TEMPERATURES
WILL REMAIN COOL WITH READINGS MOSTLY IN THE 70S FOR THE VALLEYS
ALONG WITH HIGHER RELATIVE HUMIDITY, BURNING CONDITIONS WILL BE MUCH
LESS FAVORABLE FOR AREA WILDFIRES.

WEATHER WILL BE CALMER SUNDAY THROUGH MONDAY WITH A WEAK TROUGHINESS
OVER THE AREA AND A COUPLE OF WEAK FRONT BRUSHING BY THE NORTHWEST
PART OF THE AREA. THE NEXT SIGNIFICANT FRONT WILL ARRIVE TUESDAY
AFTERNOON BRINGING ANOTHER ROUND OF RAIN, BUT IT WON'T BE AS STRONG
AS THE ONE THAT WILL MOVE IN FRIDAY NIGHT. -PETRUCELLI

FIRE WEATHER...UPDATED 200 PM PDT THURSDAY 27 AUGUST 2015...A
LARGE UPPER TROUGH OFF THE COAST THIS AFTERNOON AND ITS ASSOCIATED
FRONTAL SYSTEM WILL MOVE INLAND OVER THE WEEKEND. THIS WILL BRING
A WETTING RAIN TO MUCH OF THE AREA FROM THE CASCADES WESTWARD. ON
THE EAST SIDE, LESS RAIN IS EXPECTED WITH THE FRONT, BUT MANY
AREAS WILL GET SOME. THE BIGGER CONCERN EAST OF THE CASCADES WILL
BE THE DRY CONDITIONS AND GUSTY SOUTHWEST WINDS THAT WE'LL GET
THIS AFTERNOON AND AGAIN FRIDAY AFTERNOON. HUMIDITIES WILL BE
COMING UP, BUT CONDITIONS WILL BE NEAR CRITICAL IN SPOTS BOTH
DAYS. ESSENTIALLY, THE HUMIDITIES WILL BE LOWEST TODAY AND THE
WINDS STRONGER TOMORROW, BUT WIDESPREAD RED FLAG CONDITIONS ARE
NOT EXPECTED, SO WARNINGS ARE NOT ANTICIPATED. WE WILL CONTINUE TO
HEADLINE FOR THESE CONDITIONS IN THE FIRE WEATHER FORECAST,
HOWEVER.

A STRONG SURFACE LOW IS EXPECTED TO FORM ALONG THE FRONT OFFSHORE
FRIDAY NIGHT INTO SATURDAY MORNING. THIS WILL BRING STRONG WINDS TO
THE COAST, COASTAL MOUNTAINS, AND INLAND RIDGES SATURDAY MORNING.
WHILE HUMIDITIES WILL BE INCREASING (ESPECIALLY WHERE IT RAINS), A
NEGATIVELY TILTED UPPER TROUGH IS A POTENTIAL HIGH WIND MAKER ON THE
EAST SIDE AS WELL. WE HAVE INCREASED WINDS ON THE EAST SIDE, BUT
WE'LL HAVE TO WATCH THIS CLOSELY AS IT COULD BE QUITE WINDY SATURDAY
MORNING.

WHILE WE WILL GET RAIN OVER MANY OF OUR ONGOING FIRES, THERE ARE
SPECIFIC CONCERNS ABOUT THIS STORM WITH RESPECT TO THOSE FIRES AND
THE PERSONNEL MANNING THEM. THERE IS THE POTENTIAL FOR HEAVY RAIN
OVER ALL FIRE AREAS WEST OF THE CASCADES. THIS IS EXPECTED TO BE A
GENTLE SOAKING RAIN RATHER THAN CONVECTIVE, HIGH INTENSITY RAIN, SO
BURN SCAR FLOODING AND DEBRIS FLOWS ARE NOT A HUGE CONCERN. BUT IT
IS SOMETHING TO THINK ABOUT. ALSO, SNAGS, BURNED TREES, AND OTHER
MATERIAL THAT HAVE BEEN WEAKENED OVER THE SUMMER HAVE THE POTENTIAL
TO COME DOWN FROM WIND, THE ADDED WEIGHT OF GETTING WET, OR A
COMBINATION OF BOTH. FIREFIGHTERS SHOULD REMAIN VERY AWARE OF THEIR
SURROUNDINGS THIS WEEKEND, ESPECIALLY ON OR AROUND EXISTING FIRES
AND BURN SCARS. -WRIGHT

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PACIFIC COASTAL WATERS...GALE WATCH FROM LATE FRIDAY NIGHT THROUGH
     SATURDAY AFTERNOON FOR PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR WINDS FROM 11 PM FRIDAY TO 5 PM PDT
     SATURDAY FOR PZZ356-370-376.
     HAZARDOUS SEAS WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY
     AFTERNOON FOR PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 11 PM FRIDAY TO 5
     PM PDT SATURDAY FOR PZZ356-370-376.
     SMALL CRAFT ADVISORY FOR WINDS FROM 11 PM FRIDAY TO 5 AM PDT
     SATURDAY FOR PZZ350.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 11 PM FRIDAY TO 5
     AM PDT SATURDAY FOR PZZ350.

DW/MAP/JRS

In the hours before

Special weather statement, Aug 27, 8:49 PM PDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
849 PM PDT THU AUG 27 2015

ORZ021-022-282200-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
BANDON...PORT ORFORD...COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
849 PM PDT THU AUG 27 2015

...MAJOR CHANGE IN THE WEATHER PATTERN BEGINNING FRIDAY...

HOT AND DRY WEATHER WILL COME TO AN END EARLY THIS WEEKEND. A
SERIES OF INCOMING FRONTS WILL BRING SIGNIFICANT PRECIPITATION TO
THE SOUTHERN OREGON COAST BEGINNING FRIDAY AND CONTINUING INTO
SUNDAY. INITIALLY THE RAIN WILL BE LIGHT...BUT MODERATE TO HEAVY
RAIN IS EXPECTED FRIDAY NIGHT INTO EARLY SATURDAY MORNING. RAIN
TOTALS WILL RANGE FROM 0.50 TO 1.00 INCHES ALONG THE COAST WITH 1
TO 2 INCHES POSSIBLE IN THE COAST RANGE. IT WILL BE COOL AND
SHOWERY SATURDAY AND SUNDAY WITH LIGHTER RAIN AMOUNTS...GENERALLY
LESS THAN 0.25 INCHES.

IN ADDITION...GUSTY WINDS WILL INCREASE LATE FRIDAY NIGHT AND
CONTINUE INTO SATURDAY MORNING...WITH THE STRONGEST WINDS NEAR
CAPE BLANCO AND OVER THE HEADLANDS. SINCE TREES ARE FULL OF
LEAVES, DOWNED BRANCHES ARE POSSIBLE THAT COULD FALL ON
POWER LINES.

CAZ080-081-ORZ023>028-282200-
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...YREKA...
WEED...DRAIN...ELKTON...ROSEBURG...SUTHERLIN...GREEN...
MYRTLE CREEK...CANYONVILLE...GLENDALE...GRANTS PASS...
CAVE JUNCTION...STEAMBOAT...TOKETEE FALLS...MEDFORD...ASHLAND...
CRATER LAKE...CRESCENT LAKE...DIAMOND LAKE...UNION CREEK...
HOWARD PRAIRIE...SISKIYOU SUMMIT
849 PM PDT THU AUG 27 2015

...MAJOR CHANGE IN THE WEATHER PATTERN BEGINNING FRIDAY...

HOT AND DRY WEATHER WILL COME TO AN END FRIDAY NIGHT. A SERIES OF
INCOMING FRONTS IS LIKELY TO BRING SIGNIFICANT PRECIPITATION TO
THE WEST SIDE VALLEYS...THE CASCADES...AND THE SISKIYOUS IN
SOUTHERN OREGON AND NORTHERN CALIFORNIA LATE FRIDAY EVENING
THROUGH SATURDAY MORNING...WITH SHOWERS CONTINUING INTO SUNDAY.
INITIALLY THE RAIN WILL BE LIGHT...BUT MODERATE TO HEAVY RAIN IS
EXPECTED TO DEVELOP LATE FRIDAY NIGHT INTO EARLY SATURDAY
MORNING. RAIN TOTALS WILL RANGE FROM 0.25 TO 0.75 INCHES OVER THE
UMPQUA VALLEY...ILLINOIS VALLEY...THE CASCADES...AND THE
SISKIYOUS. AMOUNTS WILL RANGE FROM 0.10 TO 0.25 INCHES OVER THE
ROGUE VALLEY. IT WILL BE SHOWERY SATURDAY THROUGH SUNDAY WITH
AMOUNTS THAT WILL BE LIGHTER...GENERALLY LESS THAN 0.10 INCHES.
MOST OF THIS ADDITIONAL RAIN WILL OCCUR LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING. HIGH TEMPERATURES WILL DROP TO BELOW
NORMAL THIS WEEKEND...BETWEEN 70 AND 80 DEGREES AT MOST VALLEY
LOCATIONS.

CAZ082>085-ORZ029>031-282200-
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...MOUNT SHASTA...DUNSMUIR...MCCLOUD...
TENNANT...TULELAKE...DORRIS...ALTURAS...ALTAMONT...
KLAMATH FALLS...BEATTY...BLY...CHEMULT...CRESCENT...GILCHRIST...
SPRAGUE RIVER...LAKEVIEW
849 PM PDT THU AUG 27 2015

...COOLER AND WINDY CONDITIONS BEGINNING FRIDAY...

THE RECENT WARM WEATHER WILL COME TO AN END ON FRIDAY. A SERIES
OF INCOMING FRONTS WILL BRING WINDY CONDITIONS FRIDAY INTO
SATURDAY. SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS
OF 35 TO 50 MPH IN EXPOSED LOCATIONS. AREAS OF LIGHT
PRECIPITATION WILL DEVELOP LATE FRIDAY NIGHT INTO SATURDAY
MORNING...BUT AMOUNTS WILL GENERALLY BE LESS THAN 0.10 INCHES
EXCEPT ALONG AND NEAR THE CASCADES...WHERE AMOUNTS NEAR A QUARTER
OF AN INCH ARE EXPECTED. HIGH TEMPERATURES WILL FALL TO BELOW
NORMAL VALUES...WITH HIGHS IN THE 65 TO 75 DEGREE RANGE FOR MOST
VALLEY LOCATIONS. LOWS WILL BE IN THE 30S AND 40S.

IN ADDITION...GUSTY WINDS ARE EXPECTED FRIDAY NIGHT INTO
SATURDAY...WITH THE STRONGEST WINDS OVER THE HIGHER TERRAIN. SINCE
TREES ARE FULL OF LEAVES, DOWNED BRANCHES ARE POSSIBLE THAT COULD
FALL ON POWER LINES.

MAP

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 2:05 PM PDTHigh Surf AdvisoryMFRCoos, Curry, Douglas27 hr
Aug 28, 2:12 PM PDTHigh Wind WarningMFRCoos, Curry, Douglas, Klamath, Lake24 hr
Aug 28, 2:12 PM PDTWind AdvisoryMFRKlamath, Lake27 hr
Aug 28, 3:43 PM PDTGale WarningMFR22 hr
Aug 28, 3:43 PM PDTHazardous Seas WarningMFR25 hr
Aug 28, 3:43 PM PDTStorm WarningMFR15 hr
Aug 28, 2:12 PM PDTWind AdvisoryMFRSiskiyou9 hr

Nearby

High Wind Watches in Oregon, 2015High Wind Watches in California, 2015Every high wind watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.